Tennessee, 2022

Drought in Tennessee, November 1 to 30, 2022

November 1 to 30, 2022 · NWS OHX · 23 events in 23 counties and zones

With much of the month of November 2022 remaining abnormally dry, drought conditions across Middle Tennessee worsened. By the end of November, 100 percent of Middle Tennessee was in at least moderate drought with about 34 percent in severe drought.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

With much of the month of November 2022 remaining abnormally dry, drought conditions across Middle Tennessee worsened. By the end of November, 100 percent of Middle Tennessee was in at least moderate drought with about 34 percent in severe drought. Drought conditions worsened the most for counties near the Tennessee River and those along and near the Cumberland Plateau. For much of the month, precipitation totals were well below normal, generally ranging from 1 to 3 inches. A beneficial storm system brought widespread rainfall during the last couple days of November that should help improve drought conditions in the next updates in December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 31, 11:43 PM CST, 17 minutes earlier.

Area forecast discussion, Oct 31, 11:43 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1243 AM CDT Tue Nov 1 2022

...New AVIATION...

.UPDATE...
Issued at 918 PM CDT Mon Oct 31 2022

Have a few lingering sprinkles along the Upper Cumberland this
evening, otherwise cloudy conditions remain on this spooky
evening. Patchy fog is expected to develop over a good portion of
the area overnight, with clearing shortly after sunrise. No major
changes to the forecast as temps will be slightly warmer tomorrow
with drier conditions.

&&

.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 128 PM CDT Mon Oct 31 2022

Upper trough swinging by to our north is bringing through enough
moisture to keep us mostly cloudy today, with even a few light
showers showing up on the 88D this afternoon. Look for clouds to
start to break apart tonight with some sunshine likely tomorrow as
temperatures warm into the 70's across much of Middle Tennessee.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 128 PM CDT Mon Oct 31 2022

Temperatures are going to remain above normal through the weekend
and likely into next week absent of any strong cold fronts. In
fact, next chance of rain looks to hold off until Saturday or
Saturday night with the approach of the next surface system. POP's
associated with this system aren't very high, QPF's are quite
low, and we won't experience an actual fropa even after it passes.
So the risk of any hazardous weather for the next 7 days is almost
nonexistent.

&&

.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Tue Nov 1 2022

Low level moisture not really expected to scour out until 16Z-18Z.
Current cloud cover across the mid state leans toward mostly
cloudy. There are a few breaks across the south and with dewpoint
depressions close to zero for many areas, fog formation is a good
possibility. 1-3sm certainly looks likely as we move toward 12Z.
Will even include vsbys as low as 3/4sm for the CSV area.

Surface high will build in today along with some weak upper
ridging. We do see some mid cloudiness advancing later today as an
upper trough begins to amplify a touch across the MS valley.
Southwesterly flow aloft should bring the clouds in, but cigs
should remain aoa 10kft. Winds looking light and inconsequential.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  53  73  48 /   0  10  10   0
Clarksville    72  51  74  47 /   0  10  10   0
Crossville     65  48  67  46 /   0  10   0   0
Columbia       72  52  74  46 /   0  10   0   0
Cookeville     67  50  70  47 /   0  10  10   0
Jamestown      65  49  67  47 /   0  10  10   0
Lawrenceburg   72  52  73  46 /   0  10   0   0
Murfreesboro   72  51  73  46 /   0  10  10   0
Waverly        72  53  75  49 /   0  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Adcock
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....21
Hazardous weather outlook, Oct 31, 1:51 AM CST, 22 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
251 AM CDT Mon Oct 31 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-010800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
251 AM CDT Mon Oct 31 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 drought. Local standard time, as filed.

Drought, Williamson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Drought Monitor
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Severe drought conditions from October 2022 improved to moderate drought in November.

Drought, Davidson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Drought Monitor
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Severe drought conditions from October 2022 improved to moderate drought in November.

Drought, Wilson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Drought Monitor
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Severe drought conditions from October 2022 continued across far southern Wilson County in November.

Drought, Sumner

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Drought Monitor
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Severe drought conditions from October 2022 improved to moderate drought in November.

Drought, Stewart

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stewart forecast zone
Reported by
Drought Monitor
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Severe drought conditions from October 2022 continued across all of Stewart County in November.

Drought, Houston

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Houston forecast zone
Reported by
Drought Monitor
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Severe drought conditions developed across Houston County in November 2022.

Drought, Humphreys

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Humphreys forecast zone
Reported by
Drought Monitor
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

Severe drought conditions developed across Humphreys County in November 2022.

Drought, Perry

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Drought Monitor
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

Severe drought conditions developed across Perry County in November 2022.

Drought, Wayne

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Drought Monitor
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

Severe drought conditions developed across Wayne County in November 2022.

Drought, Lawrence

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Drought Monitor
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Severe drought conditions developed across Lawrence County in November 2022.

Drought, Lewis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lewis forecast zone
Reported by
Drought Monitor
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Severe drought conditions developed across Lewis County in November 2022.

Drought, Hickman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hickman forecast zone
Reported by
Drought Monitor
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Severe drought conditions developed across Hickman County in November 2022.

Drought, Giles

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Giles forecast zone
Reported by
Drought Monitor
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Severe drought conditions developed across Giles County in November 2022.

Drought, Marshall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Severe drought conditions developed across Marshall County in November 2022.

Drought, Bedford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Drought Monitor
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Severe drought conditions developed across Bedford County in November 2022.

Drought, Rutherford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Drought Monitor
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Severe drought conditions developed across Rutherford County in November 2022.

Drought, Cannon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Drought Monitor
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Severe drought conditions developed across Cannon County in November 2022.

Drought, Coffee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Drought Monitor
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Severe drought conditions developed across Coffee County in November 2022.

Drought, Grundy

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Drought Monitor
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Severe drought conditions developed across Grundy County in November 2022.

Drought, Warren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Warren forecast zone
Reported by
Drought Monitor
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Severe drought conditions developed across Warren County in November 2022.

Drought, Van Buren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Drought Monitor
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Severe drought conditions developed across Van Buren County in November 2022.

Drought, Dekalb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Drought Monitor
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Severe drought conditions developed across DeKalb County in November 2022.

Drought, White

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
White forecast zone
Reported by
Drought Monitor
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Severe drought conditions developed across White County in November 2022.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058807, 1058808, 1058809, 1058810, 1058811, 1058812, 1058813, 1058814, 1058815, 1058816, 1058817, 1058818, 1058819, 1058820, 1058821, 1058822, 1058823, 1058824, 1058825, 1058826, 1058827, 1058828, 1058829.